MAUDE Adverse Event Report: THORATEC CORPORATION HEARTMATE®; VENTRICULAR (ASSIST) BYPASS

THORATEC CORPORATION HEARTMATE®; VENTRICULAR (ASSIST) BYPASS
Model Number 1440
Medical Device Problem Codes Overheating of Device (1437); No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/04/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No further information was provided.A supplemental report will be submitted once the manufacturer¿s investigation is complete.
 
Event or Problem Description
It was reported that the patient's outlet ¿blew¿ up and their mobile power unit (mpu) began smoking.Their universal battery charger (ubc) and batteries were all on the same outlet.The patient was loaned equipment and needed replacements.It was stated that there was no harm to the patient.They were on battery power at the time of the event.The equipment was still with the patient.Related manufacturer reference number: 2916596-2024-00246 (mpu).Related manufacturer reference number: 2916596-2024-00248 (battery - (b)(6)).Related manufacturer reference number: 2916596-2024-00251 (battery - (b)(6)).Related manufacturer reference number: 2916596-2024-00252 (battery - (b)(6)).Related manufacturer reference number: 2916596-2024-00253 (battery - (b)(6)).Related manufacturer reference number: 2916596-2024-00254 (battery - (b)(6)).Related manufacturer reference number: 2916596-2024-00255 (battery - (b)(6)).Related manufacturer reference number: 2916596-2024-00256 (battery - (b)(6)).Related manufacturer reference number: 2916596-2024-00257 (battery - (b)(6)).
 
Additional Manufacturer Narrative
Section d1 (brand name): corrected section d4 (catalog number): corrected section d4 (udi number): corrected section h6 (medical device problem code): corrected manufacturer's investigation conclusion: it was reported that the universal battery charger, along with a mobile power unit, was connected to an ac outlet which "blew up." there were no reported issues with the universal battery charger (ubc), serial number ubc- (b)(6) as a result of the issue and the ubc was not available for evaluation.Multiple attempts were made to obtain additional information regarding the universal battery charger and the 14v batteries from the customer; however, no additional information was provided, and no additional follow-up attempts will be performed.The device history records were reviewed and the records revealed that the ubc (universal battery charger) was manufactured in accordance with mfg and qa specifications.Heartmate 3 patient handbook document rev d cautions the users to call their hospital contacts if they think, for any reason, any portion of their equipment is not functioning as usual, is broken, or they are uncomfortable with the operation of the equipment.The heartmate 3 patient handbook document rev d and heartmate 3 instructions for use, document, rev c contain multiple cautions regarding the proper connection of the battery charger to ac power: * plug the battery charger into a properly tested and grounded (3-prong) ac electrical outlet that is dedicated to battery charger use.Do not use an outlet that is controlled by a wall switch.Do not use an adapter plug for an ungrounded wall outlet.Do not use portable, multiple outlet (power strip) adapters.Heartmate 3 instructions for use, section weekly safety checklist: inspect the battery charger for signs of physical damage, such as dents, chips, or cracks.Do not use the battery charger if it shows signs of damage.Obtain a replacement from thoratec corporation, if needed.Inspect the power cord that is used to connect the battery charger to an ac outlet.Ensure that the cord is not kinked, split, cut, cracked, or frayed.Do not use the cord if it shows signs of damage.Obtain a replacement from thoratec corporation, if needed.Inspect heartmate 14 volt lithium-ion batteries for damage.Check the battery contacts for denting or damage.Replace damaged batteries.Do not use batteries that appear damaged.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
HEARTMATE®
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
lindsey sallese
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key18554955
Report Number2916596-2024-00247
Device Sequence Number12362929
Product Code DSQ
UDI-Device Identifier00813024010678
UDI-Public(01)00813024010678(21)UBC-28892(10)160425
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
P160054
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number1440
Device Catalogue Number1440
Device Lot Number173755
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/05/2024
Supplement Date Received by Manufacturer05/22/2024
Initial Report FDA Received Date01/22/2024
Supplement Report FDA Received Date05/24/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/25/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age71 YR
Patient SexMale
Patient Weight75 KG